MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787107195035
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on july 03, 2018: during an angiographic procedure, after the angiographic catheter had been placed, it was noted the tip of the catheter had fractured off inside of the patient.The tip was successfully removed via snare.The device was set aside and a new of the same device was used to complete the procedure.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was an opened 5f soft-vu catheter and the detached tip.A visual review of the catheter noted that the tip was fractured.The fracture of the soft tip occured 1.6cm from the end of the tip, and 1.7cm remained on the catheter shaft.Due to the condition of the returned tip, dimensional measurements were unable to be taken.The extent of the damage to the tip made a root cause determination inconclusive.The supplier of the soft tip extrusion was contacted.The information provided from their assessemnt of the tip suggested that perhaps the material had been subjected to a non-compatable radiation or chemical exposure.A definitive root cause for the tip fracture/detachment could not be determined.The customer's reported complaint description of soft-vu tip fracture is confirmed.A definitive root cause for the tip fracture/detachment could not be determined.A capa had been initiated to determine the root cause and implement a corrective / preventative action for this type failure.A material change to address the robustness of the catheter tip was implemented on 11-aug-2017.The complaint sample (lot 5289931) was manufactured after the implementation of this material change.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Do not leave curved tipped catheters straightened over guidewires for extended periods of time.This will result in failure of the catheter tip to re-form to its intended shape.When using angiodynamics halo catheters, form or straighten the tip in the distal thoracic aorta using a guidewire when advancing or withdrawing the catheter".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7734958
Report Number1319211-2018-00073
Device Sequence Number2643984
Product Code DQO
UDI-Device IdentifierH787107195035
UDI-PublicH787107195035
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberH787107195035
Device Lot Number5289931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;